Sorry there was no post yesterday - I went to bed very early because I was quite tired and had to be up early.
My oncologist called and said that she talked to the pharmacist about my rash. Apparently he said that the fentanyl patch releases a histamine when it's on the skin (taping it down releases more) and so when patch is removed and another one is placed, there's extra histamine released. I can normally handle this through my allergy meds.
However, Pamidronate also releases a histamine in the first 24 hours after it's been given. So if the patch is not changed, I can handle the amount of histamine. But if the patch is changed, the three sources of histamine is too much for me and I break out like that. To prevent this from happening, I should take an anti-histamine (preferably a non-drowsy one) before the Pamidronate.
I saw my family doctor today and he's not sure that it's totally an allergic reaction. Based on the pictures we took and the remnants of the rash on my arm, he thinks that I had an infection of some sort. He's given me a prescription for Keflex (an antibiotic) and I'm to take this at the first sign of such a rash.
It's good to know that I'm not crazy and that the rash was real. I guess it might have been better if I'd had the rash looked at earlier but at least I have plans for future Pamidronate infusions.
I tell you, this cancer treatment stuff is sure complicated.
Post a Comment